A case of polyserositis, chylous ascites and hepatitis induced by immune checkpoint-inhibitors
  • Marta Castelli
    Department of Oncology and Hematology, University of Milan and ASST Papa Giovanni XXIII, Bergamo, Italy
  • Mauro Betelli
    Internal Medicine Unit, ASST Papa Giovanni XXIII, Bergamo, Italy
  • Anna Valenti
    Internal Medicine Unit, ASST Papa Giovanni XXIII, Bergamo, Italy
  • Barbara Merelli
    Oncology Unit, ASST Papa Giovanni XIII, Bergamo, Italy
  • Alessandro Loglio
    Gastroenterology, Hepatology and Transplantation Unit, ASST Papa Giovanni XXIII, Bergamo, Italy
  • Mauro Viganò
    Gastroenterology, Hepatology and Transplantation Unit, ASST Papa Giovanni XXIII, Bergamo, Italy
  • Alberto Benetti
    Internal Medicine Unit, ASST Grande Ospedale Metropolitano Niguarda, Milano, Italy

Keywords

Immune-related adverse events, cancer, immune checkpoint inhibitors, immunotherapy

Abstract

We describe a rare case of polyserositis with chylous ascites following nivolumab therapy, highlighting the challenges in recognizing and managing immune-related adverse events (irAEs) associated with immune checkpoint inhibitors (ICPIs).

VIEW THE ENTIRE ARTICLE

References

  • Johnson PC, Gainor JF, Sullivan RJ, Longo DL, Chabner B. Immune checkpoint inhibitors – the need for innovation. N Engl J Med 2023;388:1529–1532.
  • Michot JM, Bigenwald C, Champiat S, Collins M, Carbonnel F, Postel-Vinay S, et al. Immune-related adverse events with immune checkpoint blockade: a comprehensive review. Eur J Cancer 2016;54:139–148.
  • Zierold S, Akcetin LS, Gresser E, Maier AM, König A, Kramer R, et al. Checkpoint-inhibitor induced polyserositis with edema. Cancer Immunol Immunother 2022;71:3087–3092.
  • Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239–245.
  • Lescure C, Lescoat A, Salé A, Bazin Y, Duvergé L, Desrues B, et al. Systemic capillary leak syndrome (Clarkson’s disease) as a complication of anti-programmed death 1 immunotherapy. J Thorac Oncol 2019;14:e131–e132.
  • Polishchuk I, Yakobson A, Zemel M, A Sharb A, Shalata W, Rosenberg E, et al. Nivolumab-induced systemic capillary leak syndrome as an ultra rare life-threatening phenomenon of late toxicity and intravenous immunoglobulin efficacy. Immunotherapy 2021;13:807–811.
  • Qin H, Vlaminck B, Owoyemi I, Herrmann SM, Leung N, Markovic SN. Successful treatment of pembrolizumab-induced severe capillary leak syndrome and lymphatic capillary dysfunction. Mayo Clin Proc Innov Qual Outcomes 2021;5:670–674.
  • Neuville C, Aubin F, Puzenat E, Popescu D, Crepin T, Nardin C. Nivolumab-induced capillary leak syndrome associated with chylothorax in a melanoma patient: a case report and review of the literature. Front Oncol 2022;12:1032844.
  • Haslam A, Prasad V. Estimation of the percentage of US patients with cancer who are eligible for and respond to checkpoint inhibitor immunotherapy drugs. JAMA Netw Open 2019;2:e192535.
  • Views: 172
    HTML downloads: 28
    PDF downloads: 116


    Published: 2024-05-31
    Issue: 2024: Vol 11 No 7 (view)


    How to cite:
    1.
    Castelli M, Betelli M, Valenti A, Merelli B, Loglio A, Viganò M, Benetti A. A case of polyserositis, chylous ascites and hepatitis induced by immune checkpoint-inhibitors. EJCRIM 2024;11 doi:10.12890/2024_004237.